MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYSTEM HEAD LOW OFFSET 46MMX17MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYSTEM HEAD LOW OFFSET 46MMX17MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle/Tendon Damage (4532); Implant Pain (4561)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "adverse event: patient experiencing pain.Diagnosed with rotator cuff failure post arthroplasty.Required intervention to prevent life-threatening illness or injury, or permanent impairment or damage.: yes original surgery ¿ (anatomic configuration) date of implant: on (b)6) 2014 stem ¿ aequalis ascend flex 4a standard ptc humeral stem humeral head- ascend flex standard low offset 46 x17 aequalis (humeral index 6.5) glenoid ¿ perform- pegged m35 revision implants ¿ (revision to reversed configuration) date of revision surgery: on (b)(6) 2024 stem- retained explantation of the following device components: humeral head- ascend flex standard low offset 46 x17 aequalis (humeral index 6.5) glenoid ¿ perform- pegged m35 implantation of the following device components: tray- high offset tray +0mm¿ insert- standard 36 dia.(+) 6mm/7.5c glenoid- baseplate- perform reversed glenoid- lateralized baseplate (+3mm), 25mm glenoid- glenosphere- standard 36mm diameter".
 
Event or Problem Description
As reported: "adverse event: : patient experiencing pain.Diagnosed with rotator cuff failure post arthroplasty.Required intervention to prevent life-threatening illness or injury, or permanent impairment or damage.: yes.Original surgery ¿ (anatomic configuration) date of implant: (b)(6) 2014.¿ stem ¿ aequalis ascend flex 4a standard ptc humeral stem.¿ humeral head- ascend flex standard low offset 46 x17 aequalis (humeral index 6.5).¿ glenoid ¿ perform- pegged m35.Revision implants ¿ (revision to reversed configuration) date of revision surgery: (b)(6) 2024.¿ stem- retained.Explantation of the following device components: ¿ humeral head- ascend flex standard low offset 46 x17 aequalis (humeral index 6.5).¿ glenoid ¿ perform- pegged m35.Implantation of the following device components: ¿ tray- high offset tray +0mm.¿ insert- standard 36 dia.(+) 6mm/7.5c.¿ glenoid- baseplate- perform reversed glenoid- lateralized baseplate (+3mm), 25mm.¿ glenoid- glenosphere- standard 36mm diameter".
 
Additional Manufacturer Narrative
Please note correction to lot number.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, it should be noted that the device was implanted on (b)(6) 2014 and explanted on (b)(6) 2024.It has nearly been 10 years device has been in the patient.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
TORNIER FLEX SHOULDER SYSTEM HEAD LOW OFFSET 46MMX17MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19607495
Report Number3000931034-2024-00351
Device Sequence Number15042690
Product Code KWS
UDI-Device Identifier03700434022520
UDI-Public03700434022520
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/26/2019
Device Catalogue NumberDWF046
Device Lot Number4727AO
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight59 KG